MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838400
Medical Device Problem Codes Device Damaged Prior to Use (2284); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that premature deployment of stent occurred.A 4.00x38mm promus premier¿ was selected to treat the lesion.However, upon removing the device out of the box, it was noted that the stent was unwound on the wire and expanded.The device was not inserted into the patient's body.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: promus premier, mr, us 4.0 x 38mm stent delivery system (sds) was returned for analysis.A visual examination found distal struts stretched and pulled distally.The stent outer diameter (od) of the undamaged proximal section was measured and is within the maximum crimped stent specification.The balloon cones were reviewed and no issues were noted.The stent crimp force, the crimp temperature and the crimped stent profile for the device all are within the specified range.The product stent protector was not returned for analysis with the device, however the specified inside diameter of the stent protector (id) and the max crimped stent profile for this device shows there is no issues to note with the interaction between the two components.A visual and tactile examination found multiple kinks along the full catheter length.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination found no issues with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.A visual and tactile examination found no damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is considered handling damage as the event occurred without direct patient contact.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6175367
Report Number2134265-2016-11527
Device Sequence Number16253340
Product Code NIQ
UDI-Device Identifier08714729845041
UDI-Public(01)08714729845041(17)20170507(10)18623298
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2017
Device Model NumberH7493952838400
Device Catalogue Number39528-3840
Device Lot Number18623298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date01/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1